Alert archive / Iowa / Heat Advisories in 2012
Heat Advisory 1, NWS La Crosse, WI
NWS La Crosse, WI issued this heat advisory at Jun 26, 2012, 3:08 PM CDT for 7 counties in Minnesota; 8 counties in Iowa; Buffalo County, La Crosse County, Trempealeau County, Wisconsin. It took effect at Jun 27, 2012, 1:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2012, 3:08 PM CDT (20:08 UTC)
- In effect from
- Jun 27, 2012, 1:00 PM CDT
- Expired
- Jun 27, 2012, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
Counties Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Buffalo County, WI, La Crosse County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 71 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 8.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1917 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
493 WWUS73 KARX 262008 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 308 PM CDT TUE JUN 26 2012 ...VERY HOT AND HUMID WEDNESDAY... .THE COMBINATION OF HOT TEMPERATURES AND HUMID CONDITIONS WILL LEAD TO HEAT INDICES BETWEEN 100 AND 105 WEDNESDAY AFTERNOON AND EVENING. THIS WILL INCREASE THE RISK OF HEAT RELATED HEALTH ISSUES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 270415- /O.NEW.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE 308 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. * HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. * THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR FATIGUE. IF OUTDOORS WEDNESDAY AFTERNOON AND EVENING...USE CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ ZT WEATHER.GOV/LACROSSE
5 follow-up statements
982 WWUS73 KARX 270219 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 919 PM CDT TUE JUN 26 2012 ...VERY HOT AND HUMID WEDNESDAY... .THE COMBINATION OF HOT TEMPERATURES AND HUMID CONDITIONS WILL LEAD TO HEAT INDICES BETWEEN 100 AND 105 WEDNESDAY AFTERNOON AND EVENING. THIS WILL INCREASE THE RISK OF HEAT RELATED HEALTH ISSUES. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 271030- /O.CON.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE 919 PM CDT TUE JUN 26 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY... * HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. * THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR FATIGUE. IF OUTDOORS WEDNESDAY AFTERNOON AND EVENING...USE CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ RABERDING WEATHER.GOV/LACROSSE
371 WWUS73 KARX 270824 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 324 AM CDT WED JUN 27 2012 ...DANGEROUS HEAT AND HUMIDITY TODAY... .THE COMBINATION OF HOT TEMPERATURES AND HUMID CONDITIONS WILL LEAD TO DANGEROUS HEAT INDICES BETWEEN 100 AND 105 THIS AFTERNOON AND EVENING. THESE CONDITIONS WILL INCREASE THE RISK OF HEAT RELATED HEALTH ISSUES...PARTICULARLY TO ANYONE THAT HAS TO SPEND AN EXCESSIVE AMOUNT OF TIME OUTSIDE THIS AFTERNOON AND EVENING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 271630- /O.CON.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE 324 AM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. * THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR FATIGUE. IF OUTDOORS THIS AFTERNOON AND EVENING...USE CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ HALBACH WEATHER.GOV/LACROSSE
782 WWUS73 KARX 271515 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1015 AM CDT WED JUN 27 2012 ...VERY HOT AND HUMID INTO THIS EVENING... .HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THIS AFTERNOON AND EVENING. HIGH TEMPERATURES IN THE MID 90S TO NEAR 100 DEGREES COMBINED WITH THE HUMIDITY WILL LEAD TO PERIODS OF OPPRESSIVE CONDITIONS. THESE VERY HOT AND HUMID CONDITIONS INCREASE THE RISK OF HEAT RELATED HEALTH ISSUES...ESPECIALLY TO ANYONE SPENDING AN EXCESSIVE AMOUNT OF TIME OUTSIDE THIS AFTERNOON AND EVENING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 272315- /O.CON.KARX.HT.Y.0001.120627T1800Z-120628T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE 1015 AM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING... * HIGH TEMPERATURES OF 95 TO 100 DEGREES COMBINED WITH HIGH HUMIDITY WILL PRODUCE HEAT INDICES OF 100 TO 105 DEGREES. * THESE CONDITIONS COULD LEAD TO HEAT RELATED ILLNESS OR FATIGUE. IF PLANNING TO BE OUTDOORS...USE CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ ZT WEATHER.GOV/LACROSSE
114 WWUS73 KARX 272045 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 345 PM CDT WED JUN 27 2012 ...HOT AND HUMID CONDITIONS WILL CONTINUE THROUGH EARLY EVENING... .HEAT INDICES WILL REMAIN AROUND 100 DEGREES INTO THE EARLY EVENING HOURS. CONDITIONS WILL IMPROVE THIS EVENING AS TEMPERATURES COOL. THESE HOT AND HUMID CONDITIONS MAY CREATE OPPRESSIVE CONDITIONS AT TIMES AND INCREASE THE RISK OF HEAT RELATIVE HEALTH ISSUES...ESPECIALLY FOR THOSE SPENDING EXTENDED PERIODS OF TIME OUTDOORS. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 280100- /O.CON.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- BUFFALO-TREMPEALEAU-LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...OELWEIN...ROCHESTER...WINONA...AUSTIN...LA CROSSE 345 PM CDT WED JUN 27 2012 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDICES WILL REMAIN AROUND 100 DEGREES THROUGH EARLY EVENING DUE TO TEMPERATURES IN THE LOWER TO MIDDLE 90S COMBINED WITH HIGH HUMIDITY. * THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR SOME PEOPLE. IF PLANNING TO BE OUTDOORS THIS EVENING...USE CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ ZT WEATHER.GOV/LACROSSE
322 WWUS73 KARX 280050 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 750 PM CDT WED JUN 27 2012 ...ANOTHER HOT DAY THURSDAY... .HEAT AND HUMIDITY WILL CREATE OPPRESSIVE CONDITIONS FOR PORTIONS OF NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON THURSDAY...WITH HEAT INDICES TOPPING OUT FROM 100 TO 105 DURING THE AFTERNOON. THERE WILL BE A RISK FOR HEAT RELATED ILLNESSES...ESPECIALLY FOR THE VERY YOUNG...ELDERLY...AND FOR THOSE SPENDING EXTENDED PERIODS OUTDOORS. IAZ029-030-280900- /O.EXP.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/ /O.NEW.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/ FAYETTE-CLAYTON- INCLUDING THE CITY OF...OELWEIN 750 PM CDT WED JUN 27 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY... ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. * HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THURSDAY AFTERNOON. * THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ IAZ008>011-018-019-MNZ079-086>088-094>096-WIZ032-033-041-280200- /O.EXP.KARX.HT.Y.0001.000000T0000Z-120628T0100Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-WABASHA- DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-BUFFALO-TREMPEALEAU- LA CROSSE- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... NEW HAMPTON...ROCHESTER...WINONA...AUSTIN...LA CROSSE 750 PM CDT WED JUN 27 2012 ...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING... CONDITIONS ARE IMPROVING THIS EVENING AS TEMPERATURES COOL. THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE AT 8 PM. $$ WIZ054-055-061-280900- /O.NEW.KARX.HT.Y.0002.120628T1700Z-120629T0000Z/ CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 750 PM CDT WED JUN 27 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A HEAT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 7 PM CDT THURSDAY. * HEAT INDICES WILL CLIMB TO 100 TO 105 DEGREES THURSDAY AFTERNOON. * THESE CONDITIONS MAY LEAD TO HEAT RELATED ILLNESS OR FATIGUE FOR SOME PEOPLE. IF PLANNING TO BE OUTDOORS THURSDAY...USE CAUTION AND TAKE FREQUENT BREAKS. STAY HYDRATED. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. TO REDUCE RISK DURING OUTDOOR WORK...THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...DIAL 9 1 1. && $$ RIECK WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this heat advisory went out at Jun 26, 12:14 PM CDT, 2 hours 54 minutes earlier.
Area forecast discussion, Jun 26, 12:14 PM CDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1214 PM CDT TUE JUN 26 2012 .SHORT TERM...TODAY THROUGH THURSDAY 300 AM CDT TUE JUN 26 2012 MAIN FORECAST CONCERNS REMAIN ON SUMMER WARMTH WEDNESDAY INTO THURSDAY...ALONG WITH SLIGHT CHANCES FOR THUNDERSTORMS ON THURSDAY. LATEST WATER VAPOR IMAGERY SHOWED AN UPPER LEVEL RIDGE STRETCHING FROM THE SOUTHERN/CENTRAL PLAINS NORTH THROUGH THE DAKOTAS INTO MANITOBA. THUNDERSTORMS WERE ONGOING OVER NORTH CENTRAL SOUTH DAKOTA...WITH ABUNDANT MID AND HIGH LEVEL CLOUDS BLOWING OFF OF THESE STORMS MOVING EAST TOWARD THE UPPER MISSISSIPPI RIVER VALLEY. THE MAIN FOCUS ON THE FORECAST FOR TODAY WILL BE ON CLOUD COVER...REMNANTS OF THE EVENING/OVERNIGHT THUNDERSTORM OVER SOUTH DAKOTA. THE UPPER LEVEL RIDGE WILL EDGE EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY TODAY. THE CLOUDS WILL BE PUSHING INTO THIS RIDGE SO WOULD EXPECT TO SEE SOME THINNING AS THEY MOVE EASTWARD. THINKING A BROKEN TO SCATTERED DECK WILL MAKE IT INTO THE FORECAST AREA TODAY SO WILL BE INCREASING CLOUD COVER. SURFACE HIGH PRESSURE...CENTERED OVER NORTHEAST WISCONSIN...WILL DRIFT SOUTH TODAY AS A SURFACE TROUGH MOVES INTO THE CENTRAL DAKOTAS. THE PRESSURE GRADIENT WILL GRADUALLY TIGHTEN ACROSS THE FORECAST AREA TODAY WITH WINDS SWITCHING TO THE SOUTH/SOUTHEAST. BY THIS AFTERNOON...PLAN ON WIND SPEEDS OF 10 TO 20 MPH ACROSS THE OPEN AREAS OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA. WINDS SPEEDS OF 8 TO 13 MPH CAN BE EXPECTED ACROSS MUCH OF WESTERN THROUGH CENTRAL WISCONSIN...WHERE THE GRADIENT WILL REMAIN SOMEWHAT SLACK THROUGH EARLY AFTERNOON. LOOK FOR HIGH TEMPERATURES TODAY TO RANGE FROM THE UPPER 70S ACROSS NORTH CENTRAL WISCONSIN TO THE LOWER 80S OVER NORTHEAST IOWA. UPPER LEVEL RIDGE AXIS WILL SLIDE OVER THE FORECAST AREA TONIGHT WITH WARM SOUTHERLY FLOW IN PLACE ACROSS THE REGION. IT WILL BE A BREEZY NIGHT WEST OF THE MISSISSIPPI RIVER...WITH SOUTH WINDS IN THE 10 TO 17 MPH RANGE. THIS SHOULD HELP HOLD TEMPERATURES UP THROUGH THE OVERNIGHT HOURS. PLAN ON LOW TEMPERATURES RANGING FROM THE UPPER 60S OVER PORTIONS OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA...TO THE UPPER 50S ACROSS NORTH CENTRAL WISCONSIN. WEDNESDAY IS SHAPING UP TO BE A HOT DAY AND EVEN SOMEWHAT MUGGY ACROSS PORTIONS OF SOUTHEAST MINNESOTA INTO NORTHEAST IOWA. THE SURFACE TROUGH IS EXPECTED TO PUSH INTO WESTERN MINNESOTA BY WEDNESDAY AFTERNOON WITH DEW POINTS INCREASING ACROSS NORTH CENTRAL IOWA THROUGH CENTRAL/EASTERN MINNESOTA...AIDED BY EVAPOTRANSPIRATION OVER CENTRAL MINNESOTA. SHOULD SEE THIS PLUME OF HIGHER DEW POINTS EDGE INTO LOCATIONS WEST OF THE MISSISSIPPI RIVER LEADING TO HEAT INDEX CONCERNS. HEAT INDEX VALUES ALONG AND WEST OF THE MISSISSIPPI WILL LIKELY CLIMB INTO THE 100-105 DEGREE RANGE WEDNESDAY AFTERNOON. 850 MB TEMPERATURE STANDARDIZED ANOMALIES OFF OF THE ECMWF CONTINUE TO INDICATE VALUES OF PLUS 2 TO PLUS 2.5 ACROSS MUCH OF SOUTHWEST WISCONSIN...SOUTHEAST MINNESOTA...INTO NORTHEAST IOWA. THEN NAM AND GEFS AGREE WITH THESE VALUES. PRECIPITABLE WATER ANOMALIES ARE HOVERING AROUND PLUS 1 THROUGH THE DAY ON WEDNESDAY. HEAT ADVISORIES WILL LIKELY BE NEEDED. PLAN ON HIGHS RANGING FROM THE UPPER 80S TO AROUND 90 ACROSS NORTH CENTRAL WISCONSIN TO THE UPPER 90S OVER NORTHEAST IOWA. A COLD FRONT WILL SLOWLY SLIDE SOUTH ACROSS THE FORECAST AREA ON TUESDAY. MEANWHILE A WEAK SHORTWAVE TROUGH IS EXPECTED TO MOVE ACROSS THE AREA...MAINLY DURING THE AFTERNOON HOURS. FORECAST SOUNDINGS SHOW A STRONG CAP IN PLACE ACROSS THE AREA. HOWEVER...THERE APPEARS TO BE ELEVATED CAPE. LIFTING FROM 625 MB YIELDS AROUND 300 J/KG CAPE. COULD SEE SOME HIGH BASED THUNDERSTORMS DEVELOP AS THE WAVE MOVES THROUGH. THERE IS THE POSSIBILITY THAT SOME OF THE STORMS MAY ONLY PRODUCE A LIGHT SPRINKLE OR COULD EVEN BE DRY WITH SUCH A DRY SUB CLOUD LAYER OVER THE AREA. PLAN ON HIGH TEMPERATURES RANGING FROM THE MID 80S ACROSS NORTHERN WISCONSIN...WHERE THE FRONT WILL MOVE THROUGH EARLIER IN THE DAY...TO THE MID 90S ACROSS PORTIONS OF NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. WILL HAVE TO KEEP A CLOSE WATCH ON HEAT INDEX VALUES AHEAD OF THE FRONT. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL SHIFT TO ALONG AND SOUTH OF INTERSTATE 90 THURSDAY NIGHT AS THE FRONT CONTINUES TO DRIFT SOUTH. THE RIDGE AXIS WILL SHIFT SOUTHEAST OF THE REGION AND FLATTEN THURSDAY NIGHT...SETTING THE STAGE FOR SLIGHTLY COOLER TEMPERATURES ON FRIDAY. .LONG TERM...FRIDAY THROUGH MONDAY 300 AM CDT TUE JUN 26 2012 26.00 MEDIUM RANGE MODELS SHOW WARM AIR REMAINING IN PLACE ACROSS MUCH OF THE FORECAST AREA IN THE WAKE OF THE FRONT. 850 MB TEMPERATURES ONLY COOL TO AROUND 22 C. THE BOUNDARY IS EXPECTED TO STALL OVER CENTRAL IOWA THROUGH CENTRAL ILLINOIS. WEAK EMBEDDED SHORTWAVES WILL MOVE ACROSS THE AREA LATE FRIDAY NIGHT THROUGH SUNDAY BRINGING LOW CHANCES FOR SHOWERS AND THUNDERSTORMS TO THE REGION. PLAN ON HIGHS THIS WEEKEND RANGING FROM THE MID 80S ACROSS NORTHERN WISCONSIN TO THE UPPER 80S TO LOWER 90S ACROSS PORTIONS OF NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. ANOTHER RIDGE LOOKS TO BUILD ACROSS THE CENTRAL CONUS ON SUNDAY. THE RIDGE IS EXPECTED TO EDGE EAST TOWARD THE UPPER MISSISSIPPI RIVER VALLEY ON MONDAY WITH TEMPERATURES WARMING ACROSS THE FORECAST AREA. PLAN ON HIGHS ON MONDAY IN THE UPPER 80S TO LOWER 90S. && .AVIATION...THROUGH 18Z WEDNESDAY 1214 PM CDT TUE JUN 26 2012 VFR CONDITIONS EXPECTED THROUGH THE PERIOD AS HIGH PRESSURE CURRENTLY CENTERED OVER SOUTHERN LAKE MICHIGAN DRIFTS SOUTHEAST. SOUTHERLY WINDS WILL GUST TO AROUND 20 KTS THIS AFTERNOON AND BROKEN 15 KFT DECK WILL SPILL OVER THE AREA THANKS TO REMNANT OVERNIGHT CONVECTION. STRONG 850 MB JET POSITIONS ITSELF ACROSS THE AREA BY 12Z WEDNESDAY AND THIS INTRODUCES SOME CONCERN FOR LLWS OVERNIGHT. MOST OF THE GUIDANCE KEEPS SURFACE WINDS SUFFICIENTLY ELEVATED / 10 TO 15 KTS / TO REMAIN BELOW CRITERIA BUT WILL NEED TO MONITOR CLOSELY IN LATER FORECASTS. BREEZY SOUTHERLY WINDS WILL PERSIST WEDNESDAY...WITH HIGH LEVEL CIRRUS OCCASIONALLY MOVING OVER TAF SITES. && .ARX WATCHES/WARNINGS/ADVISORIES... 300 AM CDT TUE JUN 26 2012 WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...WETENKAMP LONG TERM....WETENKAMP AVIATION.....ZT
Hazardous weather outlook, Jun 26, 4:30 AM CDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 430 AM CDT TUE JUN 26 2012 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-271200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 430 AM CDT TUE JUN 26 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA... SOUTHEAST MINNESOTA...AND SOUTHWEST INTO NORTH CENTRAL WISCONSIN. .DAY ONE...TODAY INTO TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAT INDICES WEDNESDAY AFTERNOON LOOK TO CLIMB INTO THE 90 TO 105 RANGE...WITH THE HIGHEST VALUES ALONG AND WEST OF THE MISSISSIPPI RIVER. HEAT INDICES THURSDAY AFTERNOON WILL CLIMB INTO THE 90 TO 100 RANGE...WITH THE HIGHER VALUES MAINLY ALONG AND SOUTH OF INTERSTATE 90. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION THURSDAY INTO THURSDAY NIGHT WITH A FEW OF THESE STORMS POSSIBLY BECOMING SEVERE IN THE AFTERNOON AND EARLY EVENING HOURS. THE BEST CHANCES FOR THESE POSSIBLE SEVERE STORMS IS ACROSS NORTHEAST IOWA AND FAR SOUTHWEST WISCONSIN WHERE LARGE HAIL AND GUSTY WINDS WOULD BE THE MAIN HAZARD. THERE ALSO IS A CHANCE FOR THUNDERSTORMS FROM FRIDAY NIGHT INTO SUNDAY THOUGH IT IS TOO EARLY TO DISCERN IF ANY OF THESE STORMS MAY BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. HALBACH
Nearby
Heat Advisories in Iowa, 2012Heat Advisories in Minnesota, 2012Heat Advisories in Wisconsin, 2012Every heat advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.